Ask a Dog Vet and Get Answers to Your Dog Health Questions
Hello, this is Dr. Jess. I am sorry to hear about your dog. Did her symptoms improve at all when she was taking the medication each day?
I am getting ready to head to bed for the night, but I will be back online tomorrow morning if you have any questions. If your dog improved while she was taking the DES every day, but worsened again when she went to once weekly, it is possible she needs to take it more frequently. We try to give it as infrequently as needed. For some dogs that is once weekly, other it is every 3 days. Here is a link on this medication:
There is another drug we often use for this condition called phenylpropanolamine, which may be used on its own as a trial and if it doesn't work on its own, the two drugs can sometimes be used together. http://www.veterinarypartner.com/Content.plx?P=A&A=614&S=0&EVetID=0. I would talk to your vet about that medication if the DES wasn't effective at all. Please let me know if you have any other questions. If you do not, please take a moment to CLICK AND RATE our conversation so we can know if you were satisfied with your service and I can get credit for helping to answer your questions . Thank you and good luck!